Study: Media reports about side effects deterred use of bisphosphonates

Reuters reported that a study published in the Journal of Bone and Mineral Research suggests that media reports highlighting the side effects of bisphosphonates, a class of osteoporosis drugs, may have contributed to a decline in their use, even though physicians and regulators have not warned against taking them. The researchers found the use of Fosamax (alendronate sodium) and similar drugs dropped by over 50 percent from 2008 to 2012, after media reports highlighted the drugs’ side effects appeared in 2006.

© Copyright WLL, INC. 2015. This blog provides a wide variety of general health information only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment from your regular physician. If you are concerned about your health, take what you learn from this blog and meet with your personal doctor to discuss your concerns.

 

This entry was posted in General Health. Bookmark the permalink.